My feed
Premium

Please
or
to access all these features

AIBU?

Essential tremor/Propranalol-IANBU

11 replies

IWantABlueBanana · 01/07/2017 00:03

Today i realised how fucking god damn tired this med makes me. I am burst!

Anyone else?

OP posts:
Giggorata · 01/07/2017 00:14

Yeah, I'm on something similar and it is doing the job right, slowing down my frenetic heart rate.. but I am constantly knackered. Something about roundabouts and swings....

Ilikecheeriosyum · 02/07/2017 00:05

Yes! I made the mistake of being on a high dose and going running forgetting id taken it
(Weirdest sensation ever, ive done this with inhalers before too, your heart won't pump fast enough, so it's like passing out in slow motion and wanting to panic but can't!) So wierd.

IWantABlueBanana · 02/07/2017 20:54

Sorry folks for not replying sooner, ironically due to the bloody insomnia/exhaustion!

What dosage do you guys take? I've moved from 10mg 3 times a day to 80mg slow release.

Roundabouts and swings... swings and roundabouts.. I'm wondering if it's worth it. I have an essential tremor of the hands, I couldn't feed my two youngest hence the need for prop but now I'm on them I'm too fucking tired to be the mum I was

OP posts:
LogicalPsycho · 02/07/2017 20:59

I take 40mg propranolol as needed, usually twice a day, these act quickly and luckily I'm without side effects anymore - which used to be feeling out of breath and sweating more, as it felt like I was exerting myself more for the same tasks, iyswim.
If you can stick with it, it should get better as your body gets used to it.

If not, perhaps you could ask your GP about having the same medicine in sustained-release dose?

LogicalPsycho · 02/07/2017 21:00

Oops I cross posted with your last post (ages to type), and see you've moved onto sustained release already..oops sorry OP

WhiskyChick · 02/07/2017 21:02

I passed out due to the 80mg dose of propranolol. Hoping to quit the 40 I'm on now as mainly my anxiety seems to be better, although maybe that's meds!

IWantABlueBanana · 02/07/2017 21:16

logical the sweating, it is connected?!?! Bloody knew it! I had almost convinced myself I was peri-menopausal just due to the sweats.

I couldn't breath after walking up the stairs on the ,10mg, and the palpitations were brutal. The 7pm to 3am sleep patterns too ooft, was good for peace to do uni work though. Not had an ounce of that at all with the slow release.

whisky I took 10mg when I first tried it 6 years ago and collapsed, turns out yer dr should really check your blood pressure first.

OP posts:
WhiskyChick · 02/07/2017 21:59

I run on pretty high blood pressure. When I collapsed the hospital said my bp was ok but when my dr saw the notes she was like Shock and said we needed to half the dose.

BanjoStarz · 02/07/2017 22:15

Wait, the sweating and being out of breath is a side effect of propranolol?

Like a PP I'd convinced myself the sweating was peri-menopause and the breathlessness was being unfit - but I can be out of breath climbing the 4 stairs and I'm not that unfit!

I'm on 80mg sustained release combined with 20mg amytriptilene...some days I struggle to get motivated to do anything...but I haven't had a serious migraine in six months so at the moment I'm taking the lifelessness, sweating and breathlessness because the alternative is worse.

Although, has anyone had the night terrors? GP blamed those on propranolol, they're lovely (not!)

LogicalPsycho · 02/07/2017 23:17

Yes I think they are down to propranolol, certainly they were for me. Once I'd become used to the dose, the sweating and getting out of breath easily subsided.
It definitely isn't perimenopause with me, still regular monthly cycle and not quite near an age you would consider the possibility (mid 30s).

I should probably point out that I'm not overweight and have a reasonable level of activity, so there was no need for me to be out of breath!

Banjo I haven't suffered night terrors taking propranolol, but a friend said she did and they were horrifying. Although she was taking propranolol for an unrelated issue to mine, me like op an essential tremor, and friend for either anxiety or panic attacks. So, perhaps she would be more likely to suffer disturbed sleep patterns than I would be anyway?

ChardonnaysPrettySister · 02/07/2017 23:21

Night terrors and proper hallucinations, all can be a side effect of propranolol.

Please create an account

To comment on this thread you need to create a Mumsnet account.